Source:

Press Release

October 15, 2021
1 min read
Save

Lupin recalls irbesartan tablets due to possible carcinogenic contamination

Source:

Press Release

You've successfully added to your alerts. You will receive an email when new content is published.

Click Here to Manage Email Alerts

We were unable to process your request. Please try again later. If you continue to have this issue please contact customerservice@slackinc.com.

Lupin is voluntarily recalling batches of irbesartan and irbesartan/hydrochlorothiazide tablets after an analysis revealed that certain tested active pharmaceutical ingredient batches had too much N-nitrosoirbesartan.

According to a company release disseminated by the FDA, despite no reports of illness associated with this issue, the company is recalling all batches of irbesartan tablets (75 mg, 150 mg and 300 mg) and irbesartan/hydrochlorothiazide tablets (150 mg/12.5 mg and 300 mg/12.5 mg) in the U.S.

Recall
Source: Adobe Stock

N-nitrosoirbesartan impurity is a probable human carcinogen, according to the release, and Lupin discontinued the marketing of the tablets in January 2021.

The company has received four reports of illness from irbesartan and none from irbesartan and hydrochlorothiazide.

Irbesartan is an angiotensin II receptor blocker for the treatment of hypertension and diabetic nephropathy in patients with hypertensive and type 2 diabetes, elevated serum creatinine and proteinuria.

The FDA advised that patients taking irbesartan or irbesartan/hydrochlorothiazide tablets continue taking their medication and to contact their pharmacist, physician or medical provider for advice regarding an alternative treatment.